News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Minocycline causing hair loss?


 dabears32 - Fri Apr 03, 2009 4:01 pm

I have been using the antibiotic minocycline for about 9 months to treat acne. Lately I have been noticing rather rapid hair loss (I am only 21). Is there any chance minocycline could be causing this. Or is there any chance the hair will grow back or stop falling out when I discontinue use of the drug. I appreciate the advice.
 John Kenyon, CNA - Mon Apr 27, 2009 10:43 pm

User avatar Hi there --

While there are many potential side effects with this family of drugs, I am aware of nothing in the literature nor in my experience which would result in hair loss. If you're losing hair and also suffer from acne you probably should mention the hair loss problem to your dermatologist, since this may be a conplication of the underlying cause of the acne, and not the medication itself.

I hope this is helpful. Good luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here